Alert archive / Missouri / River Flood Warnings in 2017
River Flood Warning 76, NWS Springfield, MO
NWS Springfield, MO issued this river flood warning at Aug 22, 2017, 3:37 PM CDT for Vernon County, Missouri. It took effect at Aug 23, 2017, 6:20 PM CDT. It was in force for 65 hr.
The area
The outline as issued.
The facts
- Issued
- Aug 22, 2017, 3:37 PM CDT (20:37 UTC)
- In effect from
- Aug 23, 2017, 6:20 PM CDT
- Expired
- Aug 26, 2017, 11:17 AM CDT
- In force
- 65 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
County Vernon County, MO
The radar
The Pleasant Hill radar (KEAX), 103 km from the middle of the area, began a volume at 20:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Marmaton River near Nevada (NVDM7).
- Action stage
- 18 ft
- Minor stage
- 20 ft
- Moderate stage
- 26 ft
- Major stage
- 31 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06918060, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
339
WGUS43 KSGF 222037
FLWSGF
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Springfield MO
337 PM CDT Tue Aug 22 2017
...The National Weather Service in Springfield has issued a Flood
Warning for the following rivers in Missouri...
Marmaton River near Nevada affecting Vernon County.
.Heavy rainfall that occurred across the area last night will cause river levels to
rise above flood stage. Do not cross flooded roadways.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Those with property and livestock along the river should continue to
monitor river conditions.
Additional river information can be found on our Advanced Hydrologic
Prediction Service page at http://water.weather.gov/ahps2/
index.php?wfo=sgf
&&
MOC217-230837-
/O.NEW.KSGF.FL.W.0076.170823T2320Z-170826T1617Z/
/NVDM7.1.ER.170823T2320Z.170825T0000Z.170825T1617Z.NO/
337 PM CDT Tue Aug 22 2017
For the Marmaton River near Nevada.
* At 2:45 PM Tuesday The stage was 8.3 feet.
* Flood stage is 20.0 feet.
* Minor flooding is forecast.
* Forecast...The river will rise above flood stage by tomorrow
evening and continue to rise to near 22.1 feet by Thursday evening.
The river will fall below flood stage by late Friday morning.
* Impact...At 22.0 feet...Flood waters impact the county road west of
Nevada at the gage site.
&&
FLOOD OBSERVED FORECAST 7 AM
LOCATION STAGE STAGE DAY TIME Wed Thu Fri
Marmaton River Basin
Nevada 20 8.3 Tue 03 PM 17.9 21.5 21.0
&&
LAT...LON 3793 9438 3791 9435 3784 9441 3785 9454
$$1 follow-up statement
282
WGUS83 KSGF 230159
FLSSGF
Flood Statement
National Weather Service Springfield MO
859 PM CDT Tue Aug 22 2017
...The Flood Warning is cancelled for the following rivers in
Missouri...
Marmaton River near Nevada affecting Vernon County
...The Flood Warning continues for the following rivers in
Missouri...
Osage River near Schell City affecting Bates and Vernon Counties
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.
Stay tuned to NOAA Weather Radio for later statements.
Additional river information can be found on our Advanced Hydrologic
Prediction Service page at http://water.weather.gov/ahps2/
index.php?wfo=sgf
&&
MOC013-217-231659-
/O.EXT.KSGF.FL.W.0075.170827T0150Z-170828T0600Z/
/SCZM7.1.ER.170827T0150Z.170827T0600Z.170827T0600Z.NO/
859 PM CDT Tue Aug 22 2017
...For the Osage River near Schell City...
* At 8:45 PM Tuesday The stage was 17.6 feet.
* Flood stage is 30.0 feet.
* Minor flooding is forecast.
* Forecast...rise above flood stage by Saturday evening and continue
to rise to near 31.8 feet by early Sunday morning. The river will
fall below flood stage by early Sunday morning.
* Impact...At 32.0 feet...Flood waters impact all of the low lying
areas in the Schell Osage Conservation Area as well as several
county roads west of Schell City.
&&
FLOOD OBSERVED FORECAST 7 AM
LOCATION STAGE STAGE DAY TIME Wed Thu Fri
Osage River Basin
Schell City 30 17.6 Tue 09 PM 22.4 27.3 27.9
&&
LAT...LON 3807 9415 3806 9406 3799 9406 3803 9416
$$
MOC217-230229-
/O.CAN.KSGF.FL.W.0076.000000T0000Z-170826T1617Z/
/NVDM7.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
859 PM CDT Tue Aug 22 2017
The Flood Warning has been cancelled for The Marmaton River near
Nevada.
* At 8:45 PM Tuesday The stage was 15.5 feet.
* Flood stage is 20.0 feet.
* Forecast...The river will crest below flood stage at 18.1 feet
Thursday morning.
&&
FLOOD OBSERVED FORECAST 7 AM
LOCATION STAGE STAGE DAY TIME Wed Thu Fri
Marmaton River Basin
Nevada 20 15.5 Tue 09 PM 16.9 18.1 13.8
&&
LAT...LON 3793 9438 3791 9435 3784 9441 3785 9454
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this river flood warning went out at Aug 22, 1:33 PM CDT, 2 hours 4 minutes earlier.
Area forecast discussion, Aug 22, 1:33 PM CDT, 2 hours 4 minutes before
Area Forecast Discussion National Weather Service Springfield MO 133 PM CDT Tue Aug 22 2017 .SHORT TERM...(This evening through Wednesday) Issued at 116 PM CDT Tue Aug 22 2017 A cold front trailing the showers and storms that went through the Ozarks earlier today, will make its way through the region this evening and into the early overnight hours. Some lingering instability across the region may be enough for showers and an isolated storms to develop this evening, but the convection from this morning worked the airmass over pretty well. Behind the front, a cooler and drier airmass will make its way into the area overnight. Overnight temperatures will fall into the upper 50s for most locations with clear skies and light winds. Wednesday will be very nice as temperatures only climb into the middle 70s to near 80 degrees during the afternoon. .LONG TERM...(Wednesday Night through Tuesday) Issued at 116 PM CDT Tue Aug 22 2017 The cool and dry air behind todays front will remain in control of the regions weather as surface high pressure lingers over the plains and the Ozarks through the end of the week. This cool air mass will produce temperatures that are 5-10 degrees below normal for this time of year for both daily highs and overnight lows. The overall pattern will transition from northwesterly flow over a ridge over the western U.S. to nearly northerly flow by Sunday night into early next week when we will have our next shot at rainfall. In between, the weather will be fall like with quickly moving upper level ridging and shortwave troughs from Wednesday through Sunday. && .AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon) Issued at 1208 PM CDT Tue Aug 22 2017 Showers and thunderstorms will end from north to south across southern Missouri early this afternoon. Mainly VFR is expected from this afternoon into Wednesday morning. A few pockets of MVFR will be possible this afternoon around any remaining showers and thunderstorms. Surface winds will become light out of the north this afternoon behind a passing cold front. Winds will then become light and variable tonight. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SHORT TERM...Hatch LONG TERM...Hatch AVIATION...Schaumann
Hazardous weather outlook, Aug 22, 1:13 PM CDT, 2 hours 24 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 113 PM CDT Tue Aug 22 2017 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-231815- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 113 PM CDT Tue Aug 22 2017 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...This Afternoon and Tonight. Weather hazards expected... Limited Flooding risk. Limited Lightning risk. DISCUSSION... A few additional thunderstorms will remain possible this afternoon. Cloud to ground lightning and brief heavy rainfall will be the primary potential hazards. Residual flooding will remain possible through this afternoon, especially near and north of the Highway 54 corridor. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Showers and thunderstorms will again be possible by late in the weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Raberding
In the hours before
Local storm report, Aug 22, 10:27 AM CDT, 5 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1027 AM CDT TUE AUG 22 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1024 AM FLASH FLOOD N OSCEOLA 38.05N 93.70W
08/22/2017 ST. CLAIR MO EMERGENCY MNGR
SEVERAL SECTIONS OF ROADS WERE FLOODED ACROSS ST. CLAIR
COUNTY. ONE SPECIFIC LOCATION WAS NEAR HIGHWAY 82 AND WW.
THE COLLINS FIRE CHIEF ALSO MENTIONED THAT THERE WAS
EVIDENCE OF GRAVEL ROADS THAT WERE DAMAGED AND WASHED
OUT.
&&
DCRAMERLocal storm report, Aug 22, 2:51 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
251 PM CDT TUE AUG 22 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM FLASH FLOOD 1 NNW HARDING 38.01N 94.82W
08/22/2017 BOURBON KS EMERGENCY MNGR
DELAYED REPORT...THE LITTLE OSAGE RIVER
QUICKLY ROSE OUT OF ITS BANKS AT STATE
HIGHWAY 7 AFTER 4 INCHES OF RAINFALL FELL
UPSTREAM. AT LEAST A FEW INCHES OF WATER WAS
FLOWING OVER THE ROADWAY.
&&
BURCHFIELDLocal storm report, Aug 22, 3:11 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
311 PM CDT TUE AUG 22 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM FLASH FLOOD 3 SSE BARNETT 38.33N 92.65W
08/22/2017 MILLER MO TRAINED SPOTTER
PHOTOS SHOW AT LEAST SEVERAL INCHES OF FAST
FLOWING WATER OVER THE WATTS ROAD LOW WATER
CROSSING. THIS WAS DUE TO FLASH FLOODING
ALONG SOUTH MOREAU CREEK.
&&
BURCHFIELDLocal storm report, Aug 22, 3:17 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
317 PM CDT TUE AUG 22 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM FLASH FLOOD 3 NNW LAKELAND 38.26N 92.65W
08/22/2017 MILLER MO TRAINED SPOTTER
PHOTOS SHOW AT LEAST SEVERAL INCHES OF FAST
FLOWING WATER OVER THE BLUE SPRINGS DRIVE
LOW WATER CROSSING. THIS WAS DUE TO FLASH
FLOODING ALONG BIG SPRING CREEK.
&&
BURCHFIELDLocal storm report, Aug 22, 3:19 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
319 PM CDT TUE AUG 22 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM FLASH FLOOD 4 E AURORA SPRINGS 38.32N 92.51W
08/22/2017 MILLER MO TRAINED SPOTTER
PHOTOS SHOW AT LEAST SEVERAL INCHES OF FAST
FLOWING WATER OVER THE ROCK HOLE ROAD LOW
WATER CROSSING. THIS WAS DUE TO FLASH
FLOODING ALONG SALINE CREEK.
&&
BURCHFIELDLocal storm report, Aug 22, 3:22 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
322 PM CDT TUE AUG 22 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM FLASH FLOOD 3 E ROCKY MOUNT 38.27N 92.66W
08/22/2017 MILLER MO TRAINED SPOTTER
PHOTOS SHOW A FEW INCHES OF FAST FLOWING
WATER OVER THE STATE HIGHWAY Z LOW WATER
CROSSING. THIS WAS DUE TO FLASH FLOODING
ALONG BIG SPRING CREEK.
&&
BURCHFIELDThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 22, 3:16 AM CDT | Areal Flood Advisory | SGF | Benton, Morgan | 6 hr |
| Aug 22, 3:44 AM CDT | Flash Flood Warning | SGF | Benton, Morgan | 7 hr |
| Aug 22, 5:07 AM CDT | Flash Flood Warning | SGF | St. Clair | 6 hr |
| Aug 22, 5:31 AM CDT | Areal Flood Advisory | SGF | Cedar, Vernon | 4 hr |
| Aug 22, 7:35 AM CDT | Areal Flood Advisory | SGF | Miller | 6 hr |
| Aug 22, 8:56 AM CDT | River Flood Warning | SGF | Bates, Vernon | 6 days |
| Aug 22, 9:03 AM CDT | Areal Flood Advisory | SGF | Hickory | 6 hr |
| Aug 22, 10:52 AM CDT | Areal Flood Advisory | SGF | Benton, Morgan | 6 hr |
| Aug 22, 10:59 AM CDT | Areal Flood Advisory | SGF | St. Clair | 6 hr |
Nearby
River Flood Warnings in Missouri, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.